Mucocutaneous

Acute mucocutaneous toxicity is a frequently observed side effect of retinoid use. Most of these symptoms are well tolerated, dose dependent, treatable, and reversible when treatment is discontinued or the dosage is reduced. Cheilitis and dry nasal mucosa are the most common manifestations, and they occur in almost all patients receiving isotretinoin in sufficient dosage. Actually, the complete absence of these symptoms when associated with failure of drug response should raise the suspicion of noncompliance. Cheilitis generally responds to continual application of topical emollients during therapy. Lubrication to the anterior nares is also often required to alleviate dry nasal mucosa, which may cause nosebleeds in some patients. Xerosis cutis occurs in approximately 80% of patients and is often associated with pruritus. It has been suggested that tolerance of symptoms may develop during treatment. Photosensitivity affects approximately 10% of patients. Isotretinoin seems to stimulate granulation tissue, which can occasionally lead to pyogenic granuloma-like eruptions in sites of minor trauma and within acute lesions. Etretinate and acitretin show comparable mucocutaneous side effects. Although diffuse thinning of the hair and increased brittleness of the nails may occur during isotretinoin therapy, it is more common with administration of acitretin (Brecher and Orlow 2003, Ellis and Krach 2001, Peck and DiGiovanna 1999).

100 Hair Growth Tips

100 Hair Growth Tips

100 Hair Growth Tips EVERY Balding Person Should Know. This Report

Get My Free Ebook


Post a comment